Zoloft and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lilyblue
New Member


Date Joined Mar 2006
Total Posts : 2
   Posted 3/27/2006 11:12 AM (GMT -7)   
I've been reading alot on this forum about Zoloft and weight gain...I have a question.  I take 25 mg. of Zoloft/day and have now for about 6 mos.  Will this cause alot of weight gain for me, or is it a small enough dose that it may not change anything for me physically?  I do realize that everyone is different...Thanks for any input.  I do appreciate it. tongue

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/28/2006 8:18 AM (GMT -7)   

Hi lilyblue,  I wanted to welcome you to Healing Well forum. 

There are many people that report weight gain and or increased appetite as a side effect of Zoloft.  Of course the smaller the dosage the less effect your going to have.  I would suggest that you eat right and exercise regularly to ensure that you dont run into weight problems.  Good luck with it.....


~elisha
Cats are like potato chips ~ you can't have just one
 


lilyblue
New Member


Date Joined Mar 2006
Total Posts : 2
   Posted 3/28/2006 9:40 AM (GMT -7)   
Thank you, Elisha, that's what I hoped...that this dose is small enough that I won't have problems if I watch it. I'm 52, menopausal, and my Dr. thought it might be a good idea to put me on the lowest therapeutic dose until I'm through with this change of life stuff. It does seem to help the blues and physical symptoms I've been experiencing, so I can't complain...I just panicked a little after reading some of the others' experiences. Thanks again for your reply...have a great week.

maryk43
New Member


Date Joined Apr 2006
Total Posts : 1
   Posted 4/4/2006 2:16 PM (GMT -7)   
I have been taking Zoloft for 13 years!  I was put on it during a 6 week in-patient hospitalization for Major Depressive Disorder & Dysthymia (sp?).  I was in sad shape. I've bee taking 150 mg. per day for most of this time.  I put on so much weight over the years, (weighed as much as 260 lbs. - 5'6" - female) that I pretty much gave up on losing it, as like many of you, I was told by doctors that Zoloft DOES NOT contribut to weight gain.  Mind you, I have stayed on it because it has relieved the depression and was told I would probably need to be on it for the rest of my life due to family history.  That was before I believed God could do more.  I am now on 25 mg. per day and have dropped 40 lbs., through a concerted effort, much prayer and His grace!  It has taken me one year of very gradual reduction of Zoloft.  The side effects are brutal!  Muscle aches, pain, spasms, emotional ups and downs, etc.  At this new low dose of 25 mg., which I've dropped down to just within the past month, the craving for food and carbo's has also subsided.  I am looking forward to returning to a normal weight soon.  Hopefully within the next year.  By the way, my mood is good.  Looking for more prayer for continual success!  Peace! 

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/4/2006 2:41 PM (GMT -7)   
Hi maryk43,  I wanted to welcome you to Healing Well.  Congrats on the weight loss that is fab!  It is most difficult to come off any antidepressant but going slow and titrating down is the best way with doctors supervision of course.  Please do keep us updated on your progress and feel free to pop in any time and post away we would like to hear more from you.  take care....

~elisha~ 
 
ways to help support healing well:
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 4:03 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
150 Guest(s), 2 Registered Member(s) are currently online.  Details
ufindjess, poohcheez


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer